Myasthenia Gravis For support and discussions on Myasthenia Gravis, Congenital Myasthenic Syndromes and LEMS.


advertisement
Reply
 
Thread Tools Display Modes
Old 08-13-2007, 05:32 PM #1
nancylee nancylee is offline
Junior Member
 
Join Date: Aug 2007
Location: Ballston Lake, NY
Posts: 34
10 yr Member
nancylee nancylee is offline
Junior Member
 
Join Date: Aug 2007
Location: Ballston Lake, NY
Posts: 34
10 yr Member
Default twitching & spasms w/ mestinon


Hi Everyone-I am new to this forum & I was wondering if anyone out there on Mestinon had issues w/ side effects? I was on it when I was 1st diagnosed, but the dosage had to be increased a few times before I had any results. Then, I started having tremors & spasms. I went off the meds (per my Dr.) & the tremors / spasms stopped. However, the MG symptoms returned (drooping eyelids, double vision, muscle weakness). So, I went back on mestinon. My Dr. said this sometimes happens. Well, my twitching came back, but this time in my face. So I am off it again. I am frustrated as I do think the mestinon was helping, but I cannot handle the side effects. HELP!!!
I hope you all are well. peace.
nancylee is offline   Reply With QuoteReply With Quote

advertisement
Old 08-15-2007, 10:01 PM #2
redtail's Avatar
redtail redtail is offline
Member
 
Join Date: Jun 2007
Location: western australia
Posts: 894
10 yr Member
redtail redtail is offline
Member
redtail's Avatar
 
Join Date: Jun 2007
Location: western australia
Posts: 894
My Mood: twitching & spasms w/ mestinon
10 yr Member
Default

Hey Nancylee, welcome to the mg site.
Ive had MG for nearly 5 years, and been on mestinon for 5 years. I have a twitch that affects my neck shoulder head area, my head flicks over to the right and my shoulder rises, I assume its from the mestinon, have never told the dr as its very intermintent and doesnt bother me, it must be awful to affect you badly enought to have to go off the mestinon altogether.
It does however affect my stomach etc, and have to rush off to the toilet sometimes, but I do make sure I take it with food, or it really plays havoc. Hope this helps
redtail is offline   Reply With QuoteReply With Quote
Old 08-17-2007, 10:15 PM #3
loisba's Avatar
loisba loisba is offline
Member
 
Join Date: Sep 2006
Location: Tennessee
Posts: 518
15 yr Member
loisba loisba is offline
Member
loisba's Avatar
 
Join Date: Sep 2006
Location: Tennessee
Posts: 518
My Mood: twitching & spasms w/ mestinon
15 yr Member
Default

Welcome, Nancylee. I've been taking Mestinon for years. When I first started, back in the mid 70's, my neuro told me to start taking 1/4 tablet of Mestinon at a time, every 4 hours. Then the next day I was to increase the dosage by 1/4 tablet, taking 1/2 tab at a time, every 4 hours. Then the next day up another 1/4, so I was taking 3/4 of a tablet. I was to increase by 1/4 tablet increments UNTIL I got symptoms of overdose. When that happened, I was to drop down 1/4 tablet, and fix that slightly lower dosage as my optimum dose.
You might try that, since it is very dificult for a neuro to just tell you how much mestinon to take. Everyone of us is so different, and what is the optimum dosage one day may turn out to be not quite enough or slightly too much the next day.
Also, there is an antidote you can keep on hand for overdose symptoms. The one my Dr prescribes for me is Donnatal. It contains Atropine, which is an antidote for Mestinon. Of course, it shouldn't be used to deliberately mask symptoms of overdose, but rather to relieve symptoms of overdose on the occasions when you forgot to take your Mestinon with food or maybe took a pill too soon.
And like redtail says, take your Mestinon with food. Hope things turn out well for you.
__________________
Lois
.
loisba is offline   Reply With QuoteReply With Quote
Old 08-19-2007, 08:14 AM #4
bluestone bluestone is offline
Junior Member
 
Join Date: May 2007
Location: S„o Paulo, Brazil
Posts: 82
10 yr Member
bluestone bluestone is offline
Junior Member
 
Join Date: May 2007
Location: S„o Paulo, Brazil
Posts: 82
My Mood: twitching & spasms w/ mestinon
10 yr Member
Default

Hi Nancylee, welcome to this forum.

I have tremors and spasms, mainly in my hands, arms and legs. The twitching
is due to mestinon. Somedays it's worst and I discover that the massages that are helping the muscle pains that I have are helping the twitching too.
Like Loisba and Redtail, I take mestinon with food.
Hope you can find the best way to deal with the things that are disturbing you.
Bluestone
bluestone is offline   Reply With QuoteReply With Quote
Old 08-22-2007, 08:59 AM #5
babsg29 babsg29 is offline
New Member
 
Join Date: Aug 2007
Posts: 4
10 yr Member
babsg29 babsg29 is offline
New Member
 
Join Date: Aug 2007
Posts: 4
My Mood: twitching & spasms w/ mestinon
10 yr Member
Default Hey Nancy,

I have twitching, spasms, and Jerks all over......some of it is due to the mestinon, but mostly to my RLS....my doc said that it can move from your legs all the way up your body in severe cases, esp. if you have other issues going on. I am on requip but it doesn't help much. She also said it had alot to do with the ferritin level in your iron. If it is low it can cause your body to spas and jerk. my hands look as though I am going the dts all the time. I can be laying down and my hips will jerk and rotate without me doing it or my leg will just kick out like someone is testing my reflexes. It is crazy....I hope you find a solution. But I hope your doc told you how important it was to cont. the mestinon if you are not in remission. You don't want to go into a crisis.

Wishing you well,

Barb
babsg29 is offline   Reply With QuoteReply With Quote
"Thanks for this!" says:
Rechellef (04-21-2018)
Old 11-06-2007, 06:20 AM #6
neutro's Avatar
neutro neutro is offline
Member
 
Join Date: Nov 2007
Location: France
Posts: 346
10 yr Member
neutro neutro is offline
Member
neutro's Avatar
 
Join Date: Nov 2007
Location: France
Posts: 346
My Mood: twitching & spasms w/ mestinon
10 yr Member
Default

Spams and jerks are sometimes an indication of a Mestinon overdosage.
You may try to lower it by increasing the timespan between two takes, normally 3 to 4 hours for a 60 mg pill.
Good luck
neutro is offline   Reply With QuoteReply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
Has your Mestinon become less effective? loisba Myasthenia Gravis 15 10-15-2013 12:15 AM
Muscle spasms/ twitching InHisHands Reflex Sympathetic Dystrophy (RSD and CRPS) 33 12-15-2009 05:05 PM
Eye twitching/spasms Aussie99 Peripheral Neuropathy 7 03-15-2008 07:44 PM
Twitching from Shiatsu machine Aussie99 Peripheral Neuropathy 15 03-30-2007 10:26 AM
Muscle twitching??? BJ Bipolar Disorder 4 12-09-2006 09:23 AM


All times are GMT -5. The time now is 03:01 PM.

Powered by vBulletin • Copyright ©2000 - 2021, Jelsoft Enterprises Ltd.

vBulletin Optimisation provided by vB Optimise v2.7.1 (Lite) - vBulletin Mods & Addons Copyright © 2021 DragonByte Technologies Ltd.
 

NeuroTalk Forums

Helping support those with neurological and related conditions.

 

The material on this site is for informational purposes only,
and is not a substitute for medical advice, diagnosis or treatment
provided by a qualified health care provider.


Always consult your doctor before trying anything you read here.